Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 17, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 12, 2009, 11:45 PM EDT for Davidson County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2009, 11:45 PM EDT (03:45 UTC)
- Expired
- Jul 13, 2009, 2:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Davidson County, NC
The radar
The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 1:04 AM EDT | FLASH FLOOD | Thomasville, NC | 911 CENTER REPORTS FLOODED VEHICLES ON RANDOLPH STREET IN THOMASVILLE. OTHER REPORTS OF STREET FLOODING AND WATER ENTERING HOMES IN THE THOMASVILLE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1453 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 130345
FFWRAH
NCC057-130645-
/O.NEW.KRAH.FF.W.0017.090713T0345Z-090713T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1145 PM EDT SUN JUL 12 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 245 AM EDT
* AT 1141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN THAT ARE CONTINUOUSLY
REDEVELOPING OVER NORTHERN DAVIDSON COUNTY. RADAR ESTIMATED
RAINFALL TOTALS WERE BETWEEN 2 AND 3 INCHES SINCE 1030 PM.
RAINFALL THIS HEAVY WILL PRODUCE RAPID RUNOFF AND FLOODING OF
STREAMS AND CREEKS.
* LOCATIONS THREATENED WITH FLOODING INCLUDE THOMASVILLE AND
LEXINGTON... AND BETWEEN LEXINGTON AND WELCOME... ALONG HIGHWAY
52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3597 8038 3599 8030 3599 8021 3602 8021
3602 8020 3602 8012 3599 8004 3573 8005
3572 8006 3578 8029
$$
BADGETT/BLS2 follow-up statements
000
WGUS72 KRAH 130447
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1247 AM EDT MON JUL 13 2009
NCC057-130645-
/O.CON.KRAH.FF.W.0017.000000T0000Z-090713T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-
1247 AM EDT MON JUL 13 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR
NORTHERN DAVIDSON COUNTY...
AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS CONTINUOUSLY REDEVELOPING... AND TRAINING
OVER THE SAME REGIONS OF NORTHERN DAVIDSON COUNTY. RADAR ESTIMATED
RAINFALL OF AS MUCH AS 5.6 INCHES HAS BEEN DEPICTED JUST SOUTHWEST
OF THOMASVILLE... WITH 3 TO 5 INCHES COMMON BETWEEN WELCOME AND
THOMASVILLE.
HIGHWAY 52... BUSINESS HIGHWAY 52... US-29... INTERSTATE 85 AND
BUSINESS INTERSTATE 85... BETWEEN LEXINGTON AND THOMASVILLE... AND
LEXINGTON TO MIDWAY... ARE JUST A FEW OF THE MAIN ROADS IMPACTED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDWAY AND
ARCADIA... LEXINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.
&&
LAT...LON 3599 8030 3599 8021 3602 8021 3602 8012
3599 8004 3582 8004 3582 8005 3577 8005
3579 8024 3597 8038
$$
BADGETT000
WGUS72 KRAH 130645
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
245 AM EDT MON JUL 13 2009
NCC057-130647-
/O.EXP.KRAH.FF.W.0017.000000T0000Z-090713T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-
245 AM EDT MON JUL 13 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 AM EDT FOR NORTHERN
DAVIDSON COUNTY...
AT 235 AM EDT...DOPPLER RADAR INDICATED THAT THE HEAVY RAIN THAT
CAUSED FLASH FLOODING IN NORTHERN DAVIDSON COUNTY HAD MOVED OUT OF
THE AREA. RADAR ESTIMATES SUGGEST AS MUCH AS 5 TO 6 INCHES OF RAIN
FELL FROM WELCOME TO THOMASVILLE IN A LITTLE OVER AN HOUR. OFFICIALS
AT THE DAVIDSON 911 CENTER REPORTED FLOODING ON RANDOLPH AND MAIN
STREETS IN THE CITY OF THOMASVILLE. MINOR FLOODING WAS ALSO
REPORTED ON SEVERAL ROADS AROUND THE AREA. EVEN THOUGH THE RAIN HAS
ENDED AND ROADWAYS REMAIN OPEN...SOME STREETS MAY STILL BE COVERED
IN WATER AND POSE A DANGER. IN ADDITION...ANY CREEKS AND STREAMS
IN THE AREA WILL RUN HIGH OVERNIGHT...AND ANYONE IN THE VICINITY OF
SWOLLEN STREAMS SHOULD CONTINUE TO TAKE CAUTION.
LAT...LON 3599 8030 3599 8021 3602 8021 3602 8012
3599 8004 3582 8004 3582 8005 3577 8005
3579 8024 3597 8038
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 10:30 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 12, 10:30 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1030 PM EDT SUN JUL 12 2009
.SYNOPSIS...
A WEAK SURFACE TROUGH WILL LINGER OVER CENTRAL NORTH CAROLINA
TONIGHT AS A WEAK COLD FRONT APPROACHES FROM THE NORTH. THE COLD
FRONT WILL SLOWLY SETTLE SOUTH THROUGH MUCH OF OUR REGION MONDAY
MORNING... BECOMING NEARLY STATIONARY NEAR THE SOUTH CAROLINA BORDER
MONDAY AFTERNOON. THE FRONT WILL LIKELY REMAIN NEARLY STATIONARY
OVER SOUTHEASTERN NORTH CAROLINA INTO TUESDAY OR WEDNESDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 1030 PM SUNDAY...
OVERNIGHT...
THE LATEST SURFACE ANALYSIS INDICATES A WEAK SURFACE TROUGH JUST
EAST OF THE BLUE RIDGE... EXTENDING FROM NEAR CHARLOTTESVILLE
SOUTHWEST TO NEAR HICKORY. THE ACTUAL COLD FRONT WAS STILL SLOWLY
PUSHING SE INTO NORTHERN VA. THE LATEST RADAR AND SATELLITE DATA
INDICATE THAT CENTRAL NC WAS DRY WITH ONLY AN ISOLATED SHOWER OR TWO
OVER THE YADKIN RIVER IN RICHMOND COUNTY AND ENTERING DAVIDSON
COUNTY.
THE EARLIER ISOLATED SEVERE THUNDERSTORMS THAT AFFECTED PORTIONS OF
PERSON AND DURHAM COUNTIES DIMINISHED RAPIDLY... EVEN BEFORE SUNSET.
IT APPEARS THAT THE DEEP WESTERLY FLOW JUST ABOVE THE SURFACE LAYER
CONTRIBUTED TO THE LACK OF CONVECTION THIS AFTERNOON. EVEN THOUGH
THE GREENSBORO RAOB AT 00Z THIS EVENING INDICATED PW VALUES OF
NEARLY 1.6 INCHES... THE BOUNDARY LAYER WAS DRY LATE THIS
AFTERNOON... ESPECIALLY OVER THE SANDHILLS AND EASTERN PIEDMONT.
IF SOUNDINGS WERE LAUNCHED FROM FAY OR RDU... THERE WOULD HAVE BEEN
EVEN LESS MOISTURE AND INSTABILITY AS THE NEAR SURFACE DEW POINTS
FELL INTO THE LOWER 60S IN THESE AREAS THIS AFTERNOON.
THE LATEST CONVECTIVE PARAMETERS WERE INDICATING A RETURN MORE MORE
STABLE CONDITIONS WITH INCREASING CIN WITH NOCTURNAL COOLING. THE ML
CAPE REMAINED HIGHEST OVER THE SW MOUNTAINS EASTWARD INTO THE
WESTERN PIEDMONT WHERE ISOLATED CONVECTION WAS ONGOING. SURFACE DEW
POINTS HAD RECOVERED INTO THE LOWER 70S IN THE COASTAL PLAIN AND
UPPER 60S EVEN IN THE NW PIEDMONT. UPSTREAM... THE MCS OVER TN SPLIT
INTO TWO PARTS... ONE DIVING SOUTH INTO NORTH ALABAMA... AND THE
OTHER MOVING EAST AND WEAKENING OVER NE TN. CONVECTION OVER NORTH
GEORGIA WAS MOVING NE. ALL THIS WAS ASSOCIATED WITH THE UPPER LEVEL
VORTICITY MAXIMUM APPROACHING THE APPALACHIANS FROM THE WEST. SINCE
THE BEST INSTABILITY WAS OVER SW NC... EXPECT MUCH OF THIS ACTIVITY
TO AFFECT THAT REGION... REMAINING SW OF CENTRAL NC. HOWEVER... THE
ENERGY WITH THIS CONVECTIVE COMPLEX HAS SPLIT... AND AT LEAST A
PORTION OF THIS MAY GEN UP CONVECTION NEAR THE SURFACE TROUGH IN THE
FOOTHILLS AND WESTERN PIEDMONT IN THE NEXT FEW HOURS.
THE APPROACH OF THE COLD FRONT FROM THE NORTH... THE RESIDUAL
SURFACE TROUGH... INCREASING BL MOISTURE... AND THE APPROACHING
VORTICITY MAXIMUM FROM THE WEST... ARGUE IN KEEPING THIS CHANCE OF
CONVECTION GOING TONIGHT. THE CHANCE MAY INCREASE LATER IF ANY OF
THE CONVECTIVE OUTFLOWS OR CONVECTION ITSELF CAN REEMERGE ON THIS
SIDE OF THE MOUNTAINS.
OTHERWISE... A PARTLY TO MOSTLY CLOUDY... WARM AND HUMID NIGHT CAN
BE EXPECTED. LOWS SHOULD END UP MOSTLY IN THE 70S WITH A SW BREEZE
5-10 MPH. -PWB
FOR MONDAY: WE MAY SEE A FEW LINGERING SHOWERS OVER THE SOUTHEAST
CWA THROUGH MONDAY MORNING... AHEAD OF THE WEAKENING SURFACE
TROUGH... AND FORECAST SOUNDINGS SUGGEST FAIRLY EXPANSIVE CONVECTIVE
DEBRIS CLOUDINESS PARTICULARLY OVER THE SOUTHERN HALF OF NORTH
CAROLINA. THE CONVECTIVE COMPLEX NOW OVER MO/SRN IL IS EXPECTED TO
DROP EAST SOUTHEAST INTO THE INTERIOR SOUTHEAST STATES ON MONDAY.
WHILE THE RESIDUAL CLOUDINESS SHOULD SOMEWHAT LIMIT HEATING AND
DESTABILIZATION... THE ADDITIONAL DYNAMIC FORCING FOR ASCENT
COMBINED WITH A MOIST COLUMN (PRECIPITABLE WATER IS EXPECTED TO
REACH 175 PERCENT OF NORMAL OVER THE SOUTHERN CWA) SHOULD CONTRIBUTE
TO DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND STORMS MONDAY
AFTERNOON. WILL HAVE SLIGHT CHANCE POPS NEAR THE VIRGINIA BORDER...
WHERE DEEP MOISTURE AND INSTABILITY WILL BE LACKING... TRENDING
TOWARD LIKELY POPS NEAR THE SOUTH CAROLINA BORDER. THE MARGINAL
INSTABILITY AND SHEAR ALONG WITH WEAK 850 MB WINDS WILL LIMIT THE
SEVERE THREAT MONDAY... ALTHOUGH WE'LL NEED TO KEEP AN EYE OUT FOR
BREAKS OF SUNSHINE LEADING TO POCKETS OF BETTER INSTABILITY. WITH
SLIGHTLY COOLER THICKNESSES AND MORE CLOUD COVER... EXPECT HIGHS
NEAR TO A BIT BELOW NORMAL... 86 TO 90. -GIH
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM SUNDAY...
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY
EVENING (PRIMARILY ACROSS THE SOUTH AND EAST WHERE MOISTURE AND LIFT
REMAIN THE BEST)... BEFORE TAPERING OFF AFTER MIDNIGHT AS THE LOW
LEVEL BOUNDARY WASH OUT AND THE MID LEVEL SHORTWAVE MOVES OFFSHORE.
HOWEVER... SKIES SHOULD REMAIN RATHER CLOUDY OVERNIGHT AS RESIDUAL
LOW LEVEL MOISTURE WILL BE PLENTIFUL. THUS... EXPECT LOWS TUESDAY
MORNING TO BOTTOM OUT IN THE UPPER 60S TO LOWER 70S.
FOR TUESDAY... WITH PW'S REMAINING AOA 1.50 INCHES AND LOW LEVEL
THICKNESS VALUES TOPPING OUT BETWEEN 1410 TO 1420 METERS... WE
STILL COULD SEE SOME ISOLATED PERHAPS SCATTERED SHOWERS AND/OR
THUNDERSTORMS DEVELOP ACROSS THE AREA... ESPECIALLY IN THE SOUTHEAST
WHERE ML CAPE VALUES ARE PROGGED TO BE AROUND 1500 J/KG. HOWEVER...
WITH A LACK OF A GOOD LOW LEVEL BOUNDARY (WEAK SURFACE TROUGH ACROSS
THE AREA ONLY) ACROSS THE AREA AND LACK OF UPPER LEVEL IMPULSES...
EXPECT COVERAGE OF SHOWERS AND THUNDERSTORMS TO BE ISOLATED... TO
SCATTERED AT BEST ACROSS THE SOUTHEAST. EXPECTED HIGH TEMPS TO BE IN
THE UPPER 80S TO LOWER 90S... UNDER PARTLY SUNNY SKIES.
FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT... WARM MOIST AIR MASS
WILL REMAIN IN PLACE ACROSS CENTRAL NORTH CAROLINA... WITH MORNING
FOG AND LOW STRATUS A POSSIBILITY EACH MORNING AS LOW LEVEL MOISTURE
REMAINS PLENTIFUL. ISOLATED SHOWERS AND THUNDERSTORMS CAN NOT BE
RULED OUT ACROSS THE AREA... WITH THE CONTINUED MOIST LOW LEVEL OF
THE ATMOSPHERE. HOWEVER... WITH MODEL SOUNDING SHOWING A BIT OF A
CAP... ESPECIALLY ON THE NAM BUFFER SOUNDINGS... AND LACK OF A GOOD
TRIGGER (OTHER THAN A WEAK DEVELOPING LEESIDE AND/OR PIEDMONT
TROUGH) DO NOT EXPECT MUCH IN THE WAY OF AFTERNOON SHOWERS AND/OR
THUNDERSTORMS. THUS... WILL ONLY CARRY AND ISOLATED AFTERNOON/EARLY
EVENING CHANCE FOR SHOWERS AND/OR THUNDERSTORMS. HIGH ARE EXPECT TO
BE IN THE LOWER TO PERHAPS MID 90S AS THICKNESS VALUES INCREASE
AROUND 5 TO PERHAPS 10 METERS FROM TUESDAY... WITH A BIT LESS CLOUD
COVER EXPECTED AS WELL. LOWS ON WEDNESDAY MORNING SHOULD BE IN THE
UPPER 60S TO LOWER 70S... WHILE LOW ON THURSDAY MORNING WILL BE A
CATEGORY HIGHER (LOWER TO MID 70S).
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 230 PM SUNDAY...
UPPER LEVEL PATTERN BECOMES MORE AMPLIFIED ACROSS THE UNITED STATES
FOR THE EXTENDED PORTION OF THE THE FORECAST... WITH A WEST COAST
RIDGE INTENSIFYING AND A DEEPENING EASTERN TROUGH. THIS WILL LEAD TO
UNSETTLED WEATHER ACROSS THE AREA FOR THE EXTENDED... PRIMARILY
FRIDAY THROUGH SUNDAY... AS A COLD FRONT MOVES INTO THE REGION FROM
THE NORTH AND WEST AND STALLS/SLOWLY MOVES SOUTHEAST ACROSS THE
AREA. THIS FRONT WILL SERVE AS A FOCUS FOR SHOWERS AND THUNDERSTORMS
THROUGH FROM FRIDAY THROUGH SUNDAY FOR CENTRAL NORTH CAROLINA.
FRIDAY AND SATURDAY LOOK TO BE THE DAYS WE WILL STAND THE BEST
CHANCE OF SEEING SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE ENTIRE AREA... AS DEEP SOUTHWESTERLY FLOW
ALOFT TRANSPORTS VERY MOIST AIR ACROSS THE REGION. IN FACT PW ARE
EXPECTED TO BE 2 INCHES OR ABOVE FOR THURSDAY THROUGH SATURDAY.
HOWEVER.. FOR THURSDAY WILL GO WITH ONLY 25 TO 30 PERCENT CHANCES
FOR SHOWERS AND THUNDERSTORMS AS FORCING DOES NOT APPEAR TO BE AS
PRONOUNCED... ONLY A LEESIDE TROUGH AIDING THE IN THE DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS. FOR FRIDAY AND SATURDAY WILL GO WITH 30
TO 40 PERCENT POPS DURING THE AFTERNOON INTO THE EVENING HOURS...
TAPERING TO SLIGHT CHANCE WEST (15 TO 24 PERCENT) TO LOW END CHANCE
EAST (25 TO 33 PERCENT)... AS THE TROUGH AXIS BEGINS TO SHIFT
EASTWARD AND PUSHES THE FRONT SLOWLY TO THE SOUTH AND EAST. POPS ON
FRIDAY AND SATURDAY WILL LIKELY NEED TO BE RAISED AT A LATER
JUNCTURE IF MODELS CONTINUE TO DEPICT THIS SCENARIO.
HIGH TEMPS ON THURSDAY LOOK TO BE IN THE LOWER TO MID 90S AS LOW
LEVEL THICKNESS VALUES SOAR INTO THE 1430S TO 1440S RANGE. HIGH
TEMPS FOR THE REMAINDER OF THE EXTENDED WILL SHOW A DOWNWARD TREND
WITH THE INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS... AND
SUBSEQUENT CLOUDINESS. THUS... EXPECT HIGHS TO GENERALLY BE IN THE
MID TO UPPER 80S... WITH POSSIBLY SOME LOWER 90S ON FRIDAY IN
ADVANCE OF THE FRONT. LOW TEMPS WILL SHOW A SIMILAR PATTERN... WITH
READINGS EXPECTED TO BE IN THE LOWER TO MID 70S IN ADVANCE OF THE
COLD FRONT... TO MID TO UPPER 60S... POSSIBLY 70 IN THE SOUTHEAST...
AS THE FRONT SLOWLY TRACKS SOUTHEASTWARD ACROSS THE AREA ON SATURDAY
AND SUNDAY.
&&
.CLIMATE...
THE LACK OF WIDESPREAD SHOWERS AND THUNDERSTORMS HAS BROUGHT BACK
DISCUSSIONS OF A DEVELOPING DROUGHT. CERTAINLY... THE RAIN IN THE
PAST 4 WEEKS HAS BEEN LACKING... AND THIS IS CLEARLY SEEN IN THE
DATA BELOW. OF CONCERN IS THAT THIS DRY SPELL HAS COME IN THE
HOTTEST TIME OF YEAR... WHEN EVAPORATION AND EVAPOTRANSPIRATION ARE
AT THEIR YEARLY PEAKS.
AVERAGE PAN EVAPORATION OF BETWEEN 0.25 AND 0.33 INCHES ARE
OCCURRING NOW. WHEN RAIN BARELY MEASURES FOR 3-4 WEEKS DURING THIS
CRITICAL TIME OF YEAR... THE NET LOSS OF WATER IN THE WATER BUDGET
IS TREMENDOUS.
IN ADDITION... AREA LAKES PROVIDING WATER TO OUR LARGE CITIES...
SUCH AS JORDAN AND FALLS... HAVE BEEN FALLING AT 0.1 FOOT EVERY
DAY... AS THE STREAMS AND CREEKS DIMINISH TO ONLY A FORTH OF THEIR
NORMAL FLOWS.
UNLESS WIDESPREAD RAIN COMES SOON... DROUGHT WILL BECOME MUCH MORE
OF AN ISSUE IN THE NEXT WEEK TO TWO WEEKS. AGRICULTURAL CONCERNS ARE
GREAT RIGHT NOW... BUT THIS MAY BECOME A MUCH MORE SERIOUS PROBLEM
FOR MANY IF THIS WEATHER PATTERN CONTINUES FOR ANOTHER MONTH.
HERE ARE THE LATEST RAINFALL NUMBERS... WHICH ARE ALARMING TO SAY
THE LEAST...
LOCAL RAINFALL SUMMARY (INCHES)
NOTE...RALEIGH-DURHAM AND PIEDMONT TRIAD NORMALS ARE FROM THE
OFFICIAL 30 YEAR...1971-2000 NORMALS. THE FAYETTEVILLE NORMALS ARE
DERIVED FROM THE FAYETTEVILLE PUBLIC WORKS COMMISSION SITE.
FIRST THREE TABLES INCLUDE MEASURABLE PRECIPITATION ONLY.
BEGINNING ACTUAL NORMAL DEPARTURE % NORMAL
RALEIGH-DURHAM INTERNATIONAL AIRPORT (RDU)
LAST 7 DAYS 07/05/2009 0.18 0.98 -0.80 18%
LAST 14 DAYS 06/28/2009 0.24 1.87 -1.63 13%
LAST 30 DAYS 06/12/2009 0.80 3.68 -2.88 22%
LAST 90 DAYS 04/13/2009 7.19 10.37 -3.18 69%
LAST 180 DAYS 01/13/2009 17.62 21.52 -3.90 82%
LAST 365 DAYS 07/12/2008 45.48 43.05 2.43 106%
LAST 545 DAYS 01/14/2008 69.73 64.57 5.16 108%
PIEDMONT TRIAD INTERNATIONAL AIRPORT (GSO)
LAST 7 DAYS 07/05/2009 0.36 1.01 -0.65 36%
LAST 14 DAYS 06/28/2009 0.36 1.94 -1.58 19%
LAST 30 DAYS 06/12/2009 1.96 3.81 -1.85 51%
LAST 90 DAYS 04/13/2009 10.49 11.09 -0.60 95%
LAST 180 DAYS 01/13/2009 19.49 21.63 -2.14 90%
LAST 365 DAYS 07/12/2008 41.49 43.14 -1.65 96%
LAST 545 DAYS 01/14/2008 60.01 64.77 -4.76 93%
FAYETTEVILLE AIRPORT (FAY)
LAST 7 DAYS 07/05/2009 0.00 1.17 -1.17 0%
LAST 14 DAYS 06/28/2009 0.00 2.26 -2.26 0%
LAST 30 DAYS 06/12/2009 0.40 4.52 -4.12 9%
LAST 90 DAYS 04/13/2009 6.16 11.08 -4.92 56%
LAST 180 DAYS 01/13/2009 14.00 22.76 -8.76 62%
LAST 365 DAYS 07/12/2008 42.86 46.78 -3.92 92%
LAST 545 DAYS 01/14/2008 70.79 69.52 1.27 102%
THIS PRODUCT AND MORE INFORMATION ARE AVAILABLE ON THE WEB PAGE AT
WEATHER.GOV
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 810 PM...
SINGLE STORM WEAKENING AND TO PASS NORTHEAST OF THE RALEIGH-DURHAM
AIRPORT. STORMS ENTERING NORTHERN TENNESSEE EXPECTED TO DROP
SOUTHEAST INTO SOUTH CAROLINA AND WEAKEN. THUS RELATIVELY UNEVENTFUL
NIGHT EXPECTED. HOWEVER THE AIR MASS CONTINUES UNSTABLE AND A WEAK
BOUNDARY WILL PERSIST IN THE VICINITY OF HIGHWAY ONE. THIS AREA WILL
BE MONITORED FOR POST MIDNIGHT DEVELOPMENT OF CONVECTION. ONLY
LOCALIZED MVFR FOG TOWARD SUNRISE.
THE FORECAST FOR CONVECTION MONDAY REMAINS IN DOUBT WITH COMPUTER
MODELS FAILING TO AGREE ON A SOLUTION. ONE CONSENSUS IS A LIGHT
SOUTH FLOW DEVELOPING MONDAY AFTERNOON. POSSIBLE WIND CONVERGENCE
AND BEST MOISTURE IN OUR SOUTH PARTS FAVOR THIS AREA FOR POSSIBLE
AFTERNOON CONVECTION WITH ASSOCIATED MVFR TO IFR CONDITIONS.
VFR CONDITIONS WILL GENERALLY PREVAIL BEYOND MIDNIGHT MONDAY
NIGHT... WITH THE BEST POTENTIAL FOR FOG OCCURRING LATE TUESDAY
NIGHT. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE EACH
DAY... MAINLY NEAR AND EAST OF HIGHWAY ONE. SOME INDICATION OF MORE
WIDESPREAD CONVECTION THURSDAY NIGHT INTO FRIDAY BUT CONFIDENCE IS
LOW AT THIS TIME.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...BADGETT
NEAR TERM...BADGETT/HARTFIELD
SHORT TERM...BSD
LONG TERM...BSD/WP
AVIATION...RLH
CLIMATE...BADGETTHazardous weather outlook, Jul 12, 6:15 PM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 615 PM EDT SUN JUL 12 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-130930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 135 PM EDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY OVER THE WESTERN AND NORTHERN SECTIONS OF CENTRAL NORTH CAROLINA THIS EVENING... AND ACROSS THE REGION OVERNIGHT. AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST... AS A WEAK COLD FRONT DRIFTS INTO THE REGION. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER THE PIEDMONT TRIAD REGION EAST ALONG AND NORTH OF INTERSTATE 85 THIS EVENING. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO NEAR 60 MPH... AND LARGE HAIL TO THE SIZE OF PENNIES OR NICKELS. THE THREAT WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY... ESPECIALLY MONDAY AFTERNOON AND EVENING OVER THE SOUTHERN PIEDMONT... SANDHILLS... AND SOUTHERN COASTAL PLAIN... FROM WADESBORO AND ALBEMARLE EAST TO FAYETTEVILLE... LAURINBURG... AND GOLDSBORO. LOCALLY HEAVY RAINFALL COULD RESULT IN FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS ON MONDAY INTO MONDAY NIGHT IN THESE AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT TO THE NATIONAL WEATHER SERVICE. BADGETT
In the hours before
Special weather statement, Jul 12, 11:24 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1124 PM EDT SUN JUL 12 2009 NCZ022-038-039-130415- DAVIDSON-GUILFORD-RANDOLPH- 1124 PM EDT SUN JUL 12 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON...RANDOLPH AND SOUTHWESTERN GUILFORD COUNTIES THROUGH 1215 AM EDT... AT 1122 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WELCOME...OR 2 MILES NORTH OF LEXINGTON...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...THOMASVILLE... TRINITY...ARCHDALE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. SMITH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:10 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 50 min |
| Jul 13, 6:51 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Moore, Randolph, Stanly | 54 min |
| Jul 13, 7:23 AM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 52 min |
| Jul 13, 7:34 AM EDT | Severe Thunderstorm Warning | RAH | Randolph | 41 min |
| Jul 13, 7:54 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore | 51 min |
| Jul 13, 8:34 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Johnston, Wake | 56 min |
| Jul 13, 9:24 AM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 51 min |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.